Eyebrows/lids fell after Botox. Is this going to get worse? (photos)

I had 40 units of Botox in my forehead 2 weeks ago and my eyebrow/eyelids fell. My eyes are getting fatigued halfway through the day from holding them up. I went back to the doctor and he put more Botox in the out corners of my eyebrows and the inner corners of my eyebrows. He said it would pull my eyebrows back up. I don't know why I let him do it, I think I was just so desperate to have a fix. I've had Botox a bunch, and this has never happened before.

Doctor Answers 10

Eyebrow Fell After BOTOX

Dear Corinne, Thank you for posting your photos with your question. It appears that you had too much BOTOX injected in your lower outer forehead and this caused your eyebrow to droop. The amount and pattern of BOTOX injected is important. I recommend that you allow the BOTOX to wear off. 

Eyebrows/lids fell after Botox. Is this going to get worse?

40 units of Botox to the frontalis (forehead) is kind of a high amount of units. I usually do not go over 20 units for the same area. Adding the Botox now to the crows feet and the glabella could help decrease the pull down of the brows. Give it 10-14 days to see if it improves.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Eyebrow / Eyelid Heaviness After Botox

Thank you for sharing your photographs.  I am sorry you are experiencing heavy eyebrows which results in a heavy eyelid sensation.  Most likely, too much neuromodulator (#Botox, #Dysport, #Xeomin) was placed into the #frontalis (forehead) muscle.  The frontalis is a lifting or "elevator" muscle.  The glabellar (muscle between the eyebrows that are activated with frowning) and orbicularis oculi (muscle that helps you squint) are "depressor" muscles.  The elevator and depressor muscles work in conjunction to regulate your eyebrow placement.  When these depressor muscles are softened with a neuromodulator such as Botox, you will achieve a "Botox brow lift".  Please return to your dermatologist or plastic surgeon injector to evaluate if all of your depressor muscles have been deactivated to allow maximum lift of your eyebrows.  Since you are two weeks out from your injections, your symptoms should not worsen. 

Another option to rapidly improve the heaviness is to use a radiofrequency device such as #Pelleve or #Exilis Elite to lift the brow and eyelids while waiting for the Botox to wear off.  You can have repeated treatments daily or weekly to help elevate the brows and eyelids.  Alternatively, you can try an ultrasound device such as #Ultherapy to help lift the brows.  Ultherapy tends to be a more expensive and often times more painful option.  

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

#botched, #droopyeyelids, #droopyeyebrows, #browlift, #RefreshDermatology

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Sometimes less is more

You probably had more Botox in the forehead, especially lower part, then you want. I would go lighter on the forehead next time and make sure to have lateral eyebrow injected to give it lift laterally(slant up). For now ,I would wait until this wears off before doing anything with more Botox. What you can do is reshape youe eyebros so that they have more arcjh and taper laterally. that will fool the eye and make them look less severe. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Botox and wrinkles

 Sometimes if the botox is placed a bit low in the forehead, the brow does not have enough action to keep it up. 

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Eyelids dropped after botox

Too much botox in the forehead can cause the brows to droop and create pressure over the eyelids and an unpleasing look.  Injecting at the tail of the brow may help to counteract some of the drooping at the corners but likely not all of it.  The good thing is this will abate over time not get worse.  Seek out a second opinion to see if more botox near the tail of the brow may help.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Eyedrop after Botox

Injector was doing the right thing to relax the muscle that is pulling your lids down to give you more lift.  Wait another 3 weeks, the maximum effect will start to wear off and you will see gradual lifting of your forehead.  In future, please let your injector know that you will require less dosage for Botox. 

Over botoxed

I'm sorry you have to go through this, but I can reassure you that over the next couple of weeks it will get much better.  You definitely got too heavy a dose initially and the additional botox you got will only help not hurt so don't second guess yourself.  I can't explain why the heaviness is at its worse from the 2 to 4 week mark as botox lasts for months, but in 2 weeks you will start to feel better.  I always approach the forehead with a lighter dose to avoid this problem and then will add more if needed at 2 weeks. Hang in there and I hope you get to enjoy the good results for months once this passes.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Botox will paralyze the muscle!

Hello- so sorry to hear your story-- Botox will paralyze the muscle it is injected into-- so the forehead muscle, that pulls up on your eyebrows, is now NOT going to pull up. That means you don't have the wrinkles, but also the brow position does fall a bit--
You will have to wait until this wears off in a few weeks, and be sure to communicate all of this to your doctor-- it is important to understand the anatomy and how all the muscles work!
Good luck.

Anne Taylor, MD
Columbus Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox to Forehead

Botox is a great procedure as you know for forehead wrinkles. It sounds like the amount and placement were "off". It will take time and the heaviness will dissipate.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.